MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-5-15-HELIX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto coil that broke.It was reported that the concerto coil was being packed into a previously deployed coil in an abdominal procedure.The coil is only approved for intracerebral use, thus the procedure was off-label use.When the coil was advance in the microcatheter, the physician felt the coil break.The physician tried to pull back on the delivery wire but the coil did not come.Angio revealed a small, thin wire/coil extending out of the gastroduodenal artery into the hepatic and splenic artery.The physician used an alligator retrieval snare to corkscrew into the coil and pull the wire and coil out of the patient's body.The coil was not inspected prior to use and continuous flush was not provided during the procedure.During the removal of the coil, the corkscrewing of the snare into the coil caused a small vasospasm in the patient's celiac trunk.However, it was reported there was no report harm or injury to the patient.
 
Event or Problem Description
Additional information received reported the device unraveled at the proximal end from the delivery wire.The patient was doing well, and there was no impact noted at post procedure imaging the next day.It was reported that the patient had stenosis in the vessels prior to the procedure, and short term pharmaceutical management addressed the spasm.The patient was being treated for gastroduodenal artery embolization.The vessel was 4-5 mm.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10320134
Report Number2029214-2020-00724
Device Sequence Number2979097
Product Code KRD
UDI-Device Identifier00847536033559
UDI-Public00847536033559
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberNV-5-15-HELIX
Device Catalogue NumberNV-5-15-HELIX
Device Lot NumberA938781
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1